Nevada, 2011Heavy Snow in Nevada, February 19 to 20, 2011
February 19 to 20, 2011 · NWS LKN · 1 event in 1 county or zone
Snowfall amounts ranged from 6 to 12 inches across the Ruby Mountains and East Humboldt Range.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snowfall amounts ranged from 6 to 12 inches across the Ruby Mountains and East Humboldt Range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 19, 1:46 PM PST, 14 minutes earlier.
Area forecast discussion, Feb 19, 1:46 PM PST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
146 PM PST SAT FEB 19 2011
.SYNOPSIS...A LARGE WINTER STORM WILL PRODUCE WIDESPREAD SNOW
ACROSS THE AREA THROUGH TONIGHT. SCATTERED SNOW SHOWERS WILL
CONTINUE SUNDAY...WITH DRY WEATHER EXPECTED TO RETURN ON MONDAY.
&&
.AVIATION...LAPS DATA SHOWING INSTABILITY INCREASING ACROSS
NORTHERN/CENTRAL EUREKA AND SOUTHWEST ELKO COUNTIES /600 J/KG /
IN ADVANCE OF COLD POOL OVER WESTERN NEVADA. A FEW LIGHTNING
STRIKES HAVE BEEN OBSERVED OVER NORTHERN/CENTRAL LANDER COUNTY
DURING THE PAST HOUR. WITH THE BEST INSTABILITY WORKING ACROSS
SOUTHWEST ELKO COUNTY...EXPECT A FEW STRIKES TO DEVELOP IN AN AREA
FROM CARLIN TO THE ELKO/SPRING CREEK AREA NORTHWARD ALONG HIGHWAY
225 DURING IN SOUTHWEST ELKO COUNTY DURING THE NEXT COUPLE OF
HOURS. ASSOCIATED SNOW/SNOW PELLET SHOWERS WILL BE BRIEFLY MODERATE
TO HEAVY IN INTENSITY ACROSS THE AREA.
&&
.PREV DISCUSSION... /ISSUED AT 1024 AM/
SYNOPSIS...A STORM SYSTEM WILL BRING PERIODS OF SNOW TO THE GREAT
BASIN TODAY...WITH THE HEAVIEST SNOW EXPECTED OVER HUMBOLDT AND
WHITE PINE COUNTIES. SCATTERED SNOW SHOWERS WILL LINGER INTO
SUNDAY...BEFORE DRIER WEATHER RETURNS ON MONDAY.
UPDATE...DROPPED WSW FOR NORTHERN NYE COUNTY AND WINTER WEATHER
ADVISORIES FOR ZONES 031/033/032/036/037 DUE TO A LARGE DRY SLOT
THAT HAS MOVED OVER THE REGION...BETWEEN THE DEEP MOISTURE FETCH
IN THE WARM SECTOR OF THE SYSTEM OVER WHITE PINE COUNTY/UTAH...AND
THE COLD UPPER LEVEL SUPPORT TO THE WEST OVER HUMBOLDT COUNTY.
TEMPS ARE ALSO MARGINAL TODAY WITH MOST ELEVATIONS BELOW 6K ABOVE
FREEZING SO NO REAL IMPACTS ARE EXPECTED ON I-80 TODAY...EXCEPT
FOR SNOW POSSIBLY OVER PEQUOP/EMIGRANT PASSES. THE DEEP MOISTURE
FETCH WILL CONTINUE TO SLOWLY TRACK EAST THIS MORNING...AS THE 500MB
SHORTWAVE ALOFT TRACKS OVER NORTHERN NV BY THIS AFTERNOON CREATING
INSTABILITY SNOW SHOWERS. THE SNOW SHOWERS WILL BE WIDESPREAD FOR
THE REMAINDER OF THIS MORNING ACROSS HUMBOLDT COUNTY...BEFORE
FILLING IN ACROSS CENTRAL AND EASTERN NV EARLY THIS AFTERNOON.
ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE
REGION...BUT IT WILL REMAIN BELOW ADVISORY LEVELS AND IMPACTS WILL
BE LIMITED WITH THE WARM ROADS AND GROUNDS. DID KEEP ADVISORIES
FOR HUMBOLDT AND WHITE PINE COUNTIES GOING TODAY BASED ON ABOVE
REASONING.
PREV DISCUSSION... /ISSUED AT 310 AM /
SYNOPSIS...
SHORT TERM...TODAY THROUGH MONDAY. STRONG UPPER LOW OFF THE NRN
CA COAST THIS MORNING SPREADING ABUNDANT MOISTURE INTO THE FCST
AREA THIS MORNING. WIDESPREAD SNOW BEGAN ACROSS CNTRL NV A COUPLE
OF HOURS AGO AND IS CONTINUING ACROSS WRN NV. SNOW WILL SPREAD
INTO NERN NV THIS MORNING. MODELS STILL SHOWING THE FAR SRN
PORTION OF THE FCST AREA TO RECEIVE THE BIGGEST IMPACT FROM THIS
STORM AS THE BEST MOISTURE AND DYNAMICS WILL BE LOCATED IN THIS
AREA. THEREFORE KEPT THE WINTER STORM WARNING GOING FOR NRN NYE
COUNTY THROUGH THIS EVENING. WEAKER DYNAMICS AND LESS MOISTURE
FURTHER NORTH SO WINTER WEATHER ADVISORY SHOULD SUFFICE ACROSS THE
REST OF THE FCST AREA...EXCEPT FOR THE RUBY MTNS WHERE GOOD
UPSLOPE SLY FLOW WILL PRODUCE GOOD AMOUNTS OF SNOW ON SOUTH FACING
SLOPES SO THE WINTER STORM WARNING FOR THAT AREA LOOKS GOOD. UPPER
LOW MOVES ONSHORE ACROSS SRN CA SATURDAY NIGHT THEN ON SUNDAY AS
IT MOVES TO THE EAST MOISTURE AND DYNAMICS WILL BE DEPARTING THE
FCST AREA SO SNOW WILL TAPER OFF TO SCATTED SHOWERS AND THAT
MOSTLY ACROSS ERN NV. SHORT WAVE RIDGING SUNDAY NIGHT AND MONDAY
WILL BRING DRY WEATHER.
LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. SPLIT FLOW ALOFT TO
BEGIN THE LONG TERM PERIOD AS A CLOSED LOW DIGS DOWN THE CA COASTAL
WATERS WITH MAJORITY OF THE REMAINING UPPER LEVEL ENERGY/TROUGH
CONFINED MAINLY TO THE PAC NW THROUGH TUESDAY. TROUGH OVER THE PAC
NW IS EXPECTED TO DIP INTO NORTHERN NEVADA MIDDLE OF NEXT WEEK WHICH
COULD BRING LIGHT SNOW SHOWERS TO MAINLY JUST THE MTS OF NORTHERN
HUMBOLDT AND ELKO COUNTIES. WHILE MODELS ARE NOT IN VERY GOOD
AGREEMENT THURSDAY AND BEYOND...IT LOOKS LIKE RE-ENFORCING COOL
AIR/TROUGH WILL CONTINUE THE PUSH SOUTH INTO NEVADA. HAVE SLIGHT
CHANCE TO LOW END CHANCE POPS OVER MOST OF THE CWA THURSDAY AND
BEYOND WHICH IS GENERALLY A BLEND OF THE MODELS. GFS IS A LITTLE
MORE PROGRESSIVE IN BRINGING THE MOISTURE DOWN INTO EAST-CENTRAL
NEVADA THURSDAY...WHILE THE EC CONTINUES TO KEEP THE LIGHT PRECIP
CONFINED TO NORTHERN NEVADA MTS THROUGH THURSDAY NIGHT...THEN
SPREADING INTO EAST-CENTRAL NEVADA FRIDAY. EXPECT COOLER
TEMPERATURES LATE NEXT WEEK.
AVIATION...SNOW SHOWERS OVER WESTERN AND CENTRAL NEVADA EARLY THIS
MORNING WILL EXPAND INTO NORTHEASTERN NEVADA THROUGH THE MID TO LATE
MORNING HOURS. SHOWERS WILL LIKELY DIMINISH OVER WMC AND TPH BY LATE
AFTERNOON OR EARLY THIS EVENING...LINGERING INTO SUNDAY MORNING AT
EKO AND ELY. EXPECT CIGS AND VIS TO OCCASIONALLY LOWER TO LIFR
LEVELS AT EACH OF THE TERMINALS. WINDS SHOULD REMAIN RELATIVELY
LIGHT AT WMC TODAY...HOWEVER TPH ELY AND EKO COULD HAVE GUSTY WINDS
INTO THE AFTERNOON HOURS. AIR MASS WILL BE UNSTABLE OVER CENTRAL AND
NORTHERN NEVADA LATE THIS MORNING INTO THIS AFTERNOON...WITH
LIGHTNING ACTIVITY POSSIBLE.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR HUMBOLDT
COUNTY.
WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR WHITE PINE
COUNTY.
WINTER STORM WARNING UNTIL 4 AM PST SUNDAY FOR RUBY
MOUNTAINS/EAST HUMBOLDT RANGE.
&&
89/99/99
Hazardous weather outlook, Feb 19, 1:30 PM PST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
130 PM PST SAT FEB 19 2011
NVZ030-202130-
HUMBOLDT COUNTY-
130 PM PST SAT FEB 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY...BEFORE TAPERING
OFF TO SNOW SHOWERS TONIGHT. SNOW WILL CREATE SLICK ROADS AND
MAKE TRAVEL DIFFICULT ACROSS THE HIGHER TERRAIN TODAY AND TONIGHT.
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 AM SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF SNOW IS POSSIBLE LATER IN THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ034-202130-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
130 PM PST SAT FEB 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AFTER A BRIEF BREAK IN SNOW THIS MORNING...SNOW WILL INCREASE IN
INTENSITY ONCE AGAIN THIS AFTERNOON AND LAST INTO THE
EVENING...BEFORE TAPERING OFF TO SNOW SHOWERS AFTER MIDNIGHT. A
WINTER STORM WARNING IS IN EFFECT THROUGH 4 AM SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF SNOW IS POSSIBLE LATER IN THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ035-202130-
WHITE PINE COUNTY-
130 PM PST SAT FEB 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY...BEFORE TAPERING
OFF TO SNOW SHOWERS TONIGHT. SNOW WILL CREATE SLICK ROADS AND
MAKE TRAVEL DIFFICULT ACROSS THE HIGHER TERRAIN TODAY AND TONIGHT.
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 AM SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF SNOW IS POSSIBLE LATER IN THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ013-031>033-036-037-202130-
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
130 PM PST SAT FEB 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF SNOW IS POSSIBLE LATER IN THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
DD/RCM
Heavy Snow, Ruby Mountains/E Humboldt Range
- When
- February 19, 2:00 PM PST to February 20, 2:00 AM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
Spotters and SNOTEL data reported 6 to 12 inches of snow fell.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, February 19 to 20, 20111 death · 1 injured · 4 events
- Strong Wind in Virginia, February 19, 20111 death · 1 injured · $5,000 · 1 event
- High Wind in New York, February 19, 2011$600,000 · 54 kt wind · 6 events
- Flash Flood in Iowa, February 19 to 20, 2011$200,000 · 1 event
- High Wind in Massachusetts, February 19, 2011$65,000 · 64 kt wind · 11 events
- High Wind in Connecticut, February 19, 2011$60,000 · 51 kt wind · 2 events
- Heavy Snow in Arizona, February 19, 2011$50,000 · 1 event
- Blizzard and Winter Storm in South Dakota, February 19 to 20, 201122 events
- Strong Wind in Arizona, February 19, 20112 injured · $1,000 · 1 event
- Blizzard and Heavy Snow in North Dakota, February 19 to 21, 201115 events
- Astronomical Low Tide in New Jersey, February 19 to 20, 201111 events
- Blizzard and Winter Storm in Alaska, February 19 to 20, 201110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273984.